Ohio, 2016Heavy Rain in Ohio, August 1, 2016
August 1, 2016 · NWS ILN · 1 event in 1 county or zone
A cluster of thunderstorms driven by an upper level disturbance, tracked across the region and produced a period of heavy rain and some flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of thunderstorms driven by an upper level disturbance, tracked across the region and produced a period of heavy rain and some flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 1, 6:47 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 1, 6:47 PM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
747 PM EDT MON AUG 1 2016
.SYNOPSIS...
A weak upper level disturbance will push south of the area this
evening as high pressure builds in from the Great Lakes. The high
will exit to the east by Wednesday, with winds shifting to the
south behind it, drawing increasing warmth and humidity into the
region for the remainder of the week. Another disturbance will
provide a chance of showers and thunderstorms on Wednesday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Convection rotating around a mesovortex continues to skirt the far
southern counties. This may persist well into the evening before
diminishing. Will have to continue to watch for heavy rainfall
potential in parts of northern Kentucky. There are still some
cumulus bubbling along and just north of I-70. Cannot rule out an
isolate shower early this evening before this dissipates.
Elsewhere it should remain dry.
With light winds and rainfall earlier today across parts of the
southern forecast area...it seems likely that some fog will
develop.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Northwest flow aloft will persist over the Ohio Valley through
midweek. Despite some weak midlevel energy rippling over the area,
high pressure will keep the ILN forecast area dry with a bit more
sunshine on Tuesday, though clouds and precip chances will
increase to our south and west along the stationary front. Highs
will climb into the upper 80s.
Models have backed off on the possibility of an MCS affecting our
area late Tuesday night into Wednesday, pushing the shortwave
energy further west into Illinois. Latest GFS/NAM/ECMWF are all in
agreement, but the Canadian remains the outlier, bringing the
activity right over the ILN CWA. Have trimmed back POPs to just a
slight chance along and west of the IN/OH border through daybreak
Wednesday. During the day on Wednesday, some shortwave energy will
bring a slightly better chance for shower/storm activity. Return
flow will also kick start some WAA across the region, with
temperatures climbing in the upper 80s to perhaps 90 degrees.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Extended forecast period begins with the fa warm sectored after the
passage of a warm front. CAPE will be a few thousand J/kg, so
Thursday is looking like there will scattered a pop-up convection.
Will go with 20 PoPs to cover the threat. Temperatures will warm to
the upper 80s around 90 for highs on Thursday.
Friday a cdfnt will drop through the Great Lakes and into Ohio.
The 12Z run is a little quicker with the speed of the front than
previous runs. Upped Pops for Friday as the forcing of the front
will interact with the moist and unstable airmass across the region.
Highs on Friday should be in the upper 80s.
Heat Indices will max out in the mid 90s on Thursday and Friday so
will not mention in the HWO at this time.
The cdfnt will pass south of the area Friday night. A few scattered
thunderstorms could still affect the fa. The front will still be
located in nrn KY Saturday morning. This will mean that pcpn
chances will linger across the srn counties. Temperatures will be
cooler, with highs in the mid to upper 80s.
On Sunday and Monday, will lean towards the EC solution which builds
a dry high pressure in. The GFS is still trying to return pcpn back
into the region too quickly for Sunday. Went with highs in the lower
to mid 80s.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Remaining cumulus will gradually dissipate early in the TAF
period. KDAY to KCMH/KLCK will likely remain VFR through the
night. However...lingering surface moisture from rainfall earlier
today along with light winds and clearing skies should allow for
mist/fog to develop at KCVG/KLUK and KILN. Only moderate
confidence at most with this so have only lowered visibilities to
IFR in a TEMPO group. It seems likely that where fog does form
that it will then lift into a stratus deck for a time after 12Z
before scattering and returning to VFR conditions. Winds will
remain light with a prevailing direction of north to northeast
during the day.
OUTLOOK...Chance of thunderstorms Friday into Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Kurz
NEAR TERM...
SHORT TERM...Kurz
LONG TERM...Sites
AVIATION...
Hazardous weather outlook, Aug 1, 1:52 PM EST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
252 PM EDT MON AUG 1 2016
INZ050-058-059-073-075-080-KYZ089-090-094>096-OHZ026-034-035-042>046-
051>056-060>065-073-074-082-021900-
WAYNE-FAYETTE IN-UNION IN-RIPLEY-OHIO-SWITZERLAND-CARROLL-GALLATIN-
OWEN-GRANT-PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
PIKE-
252 PM EDT MON AUG 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ066-074-KYZ091>093-097>100-OHZ070>072-077>081-088-021900-
FRANKLIN IN-DEARBORN-BOONE-KENTON-CAMPBELL-BRACKEN-ROBERTSON-MASON-
LEWIS-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
SCIOTO-
252 PM EDT MON AUG 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SOME THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE THIS
AFTERNOON. FLOODING WILL BE POSSIBLE IN AREAS THAT RECEIVE THE
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 1, 4:36 PM EST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
536 PM EDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN 1 SW AURORA 39.06N 84.92W
08/01/2016 M2.40 INCH DEARBORN IN TRAINED SPOTTER
DAILY RAINFALL
&&
MCAMPBELLLocal storm report, Aug 1, 6:49 PM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
749 PM EDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN NEW VIENNA 39.32N 83.69W
08/01/2016 E1.00 INCH CLINTON OH PUBLIC
STORM TOTAL PRECIPITATION
&&
MCAMPBELL/ACOHENHeavy Rain, Licking
- When
- August 1, 9:18 PM EST to 11:00 PM EST
- Where
- Licking County, 0.15 mi WSW of Utica to 0.1 mi WNW of Utica
- Reported by
- Public
- Coordinates
- 40.229, -82.453
Minor flooding was reported at the intersection of Ohio Route 13 and U.S. 62.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 1 to 2, 20165 deaths · 1 event
- Flash Flooding in Missouri, August 1, 20161 death · 4 events
- Flash Flooding and Damaging Winds in South Carolina, August 1, 2016$2.1 million · 60 kt wind · 22 events
- Flash Flooding and Damaging Winds in Utah, August 1 to 4, 2016$1.0 million · 61 kt wind · 11 events
- Hail in Nebraska, August 1, 2016$665,000 · 1.75 in hail · 5 events
- Wildfire in Wyoming, August 1 to 6, 20161 injured · $500,000 · 1 event
- Drought in Mississippi, August 1 to 31, 2016$360,000 · 10 events
- Flash Flooding in New York, August 1, 2016$225,000 · 4 events
- Drought in Georgia, August 1 to 31, 201667 events
- Hail and Damaging Wind in North Dakota, August 1, 2016$100,000 · 1.75 in hail · 10 events
- Flash Flood and Damaging Winds in Iowa, August 1 to 2, 2016$45,000 · 56 kt wind · 26 events
- Damaging Winds and Lightning Strike in Georgia, August 1 to 2, 2016$109,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643203.